General information
Latest issue
Impact factor
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Uspekhi Mat. Nauk:

Personal entry:
Save password
Forgotten password?

Uspekhi Mat. Nauk, 2014, Volume 69, Issue 4(418), Pages 3–102 (Mi umn9602)  

This article is cited in 12 scientific papers (total in 12 papers)

Isotropic Markov semigroups on ultra-metric spaces

A. D. Bendikova, A. A. Grigor'yanb, Ch. Pittetc, W. Woessd

a Institute of Mathematics, Wroclaw University, Wroclaw, Poland
b Bielefeld University, Germany
c LATP, Université d'Aix-Marseille, Marseille, France
d Institut für Mathematische Strukturtheorie, Technische Universität Graz, Graz, Austria

Abstract: Let $(X,d)$ be a separable ultra-metric space with compact balls. Given a reference measure $\mu $ on $X$ and a distance distribution function $\sigma$ on $[0,\infty)$, a symmetric Markov semigroup $\{P^{t}\}_{t\geqslant 0}$ acting in $L^{2}(X,\mu )$ is constructed. Let $\{\mathcal{X}_{t}\}$ be the corresponding Markov process. The authors obtain upper and lower bounds for its transition density and its Green function, give a transience criterion, estimate its moments, and describe the Markov generator $\mathcal{L}$ and its spectrum, which is pure point. In the particular case when $X=\mathbb{Q}_{p}^{n}$, where $\mathbb{Q}_{p}$ is the field of $p$-adic numbers, the construction recovers the Taibleson Laplacian (spectral multiplier), and one can also apply the theory to the study of the Vladimirov Laplacian. Even in this well-established setting, several of the results are new. The paper also describes the relation between the processes involved and Kigami's jump processes on the boundary of a tree which are induced by a random walk. In conclusion, examples illustrating the interplay between the fractional derivatives and random walks are provided.
Bibliography: 66 titles.

Keywords: ultra-metric measure space, metric trees, isotropic Markov semigroups, Markov generators, heat kernels, transition density, $p$-number field, Vladimirov–Taibleson operator, nearest neighbour random walk on a tree, Dirichlet form, harmonic functions with finite energy, traces of harmonic functions with finite energy.

Funding Agency Grant Number
Deutsche Forschungsgemeinschaft SFB 701
National Science Centre (Narodowe Centrum Nauki) 2012/05/B/ST 1/00613
Centre National de la Recherche Scientifique
Austrian Science Fund W1230-N13
This work was begun and finished at Bielefeld University under the support of SFB 701 of the German Research Council. The first author was supported by Polish Government Scientific Research Fund (grant no. 2012/05/B/ST 1/00613). The second author was supported by the German Research Council (SFB 701). The third author was supported by the French National Centre for Scientific Research (CNRS). The fourth author was supported by the Austrian Science Fund (projects FWF W1230-N13 and FWF P24028-N18).


Full text: PDF file (1269 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2014, 69:4, 589–680

Bibliographic databases:

UDC: 519.217.5+519.217.13+517.518.14
MSC: Primary 46S10, 60J25; Secondary 05C05, 11S80, 35S05
Received: 12.05.2014

Citation: A. D. Bendikov, A. A. Grigor'yan, Ch. Pittet, W. Woess, “Isotropic Markov semigroups on ultra-metric spaces”, Uspekhi Mat. Nauk, 69:4(418) (2014), 3–102; Russian Math. Surveys, 69:4 (2014), 589–680

Citation in format AMSBIB
\by A.~D.~Bendikov, A.~A.~Grigor'yan, Ch.~Pittet, W.~Woess
\paper Isotropic Markov semigroups on ultra-metric spaces
\jour Uspekhi Mat. Nauk
\yr 2014
\vol 69
\issue 4(418)
\pages 3--102
\jour Russian Math. Surveys
\yr 2014
\vol 69
\issue 4
\pages 589--680

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. Bendikov, P. Krupski, “On the spectrum of the hierarchical Laplacian”, Potential Anal., 41:4 (2014), 1247–1266  crossref  mathscinet  zmath  isi  scopus
    2. A. D. Bendikov, A. A. Grigor'yan, S. A. Molchanov, G. P. Samorodnitsky, “On a class of random perturbations of the hierarchical Laplacian”, Izv. Math., 79:5 (2015), 859–893  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    3. J. Angulo, S. Velasco-Forero, “Morphological semigroups and scale-spaces on ultrametric spaces”, Mathematical morphology and its applications to signal and image processing, Lecture Notes in Comput. Sci., 10225, Springer, Cham, 2017, 28–39  crossref  mathscinet  zmath  isi  scopus
    4. Sh.-L. Kong, K.-S. Lau, T.-K. L. Wong, “Random walks and induced Dirichlet forms on self-similar sets”, Adv. Math., 320 (2017), 1099–1134  crossref  mathscinet  zmath  isi  scopus
    5. Theory Probab. Appl., 63:1 (2018), 94–116  mathnet  crossref  crossref  isi  elib
    6. A. Bendikov, “Heat kernels for isotropic-like Markov generators on ultrametric spaces: a survey”, P-Adic Numbers Ultrametric Anal. Appl., 10:1 (2018), 1–11  crossref  mathscinet  isi  scopus
    7. A. Torresblanca-Badillo, W. A. Zuniga-Galindo, “Ultrametric diffusion, exponential landscapes, and the first passage time problem”, Acta Appl. Math., 157:1 (2018), 93–116  crossref  mathscinet  isi  scopus
    8. M. L. Lapidus, H. Lu, M. van Frankenhuijsen, “Minkowski dimension and explicit tube formulas for $p$-adic fractal strings”, Fractal Pract., 2:4 (2018), 26  crossref  isi
    9. Bendikov A., Cygan W., Woess W., “Oscillating Heat Kernels on Ultrametric Spaces”, J. Spectr. Theory, 9:1 (2019), 195–226  crossref  mathscinet  isi
    10. Bendikov A., Cygan W., “On the Rate of Convergence in the Central Limit Theorem For Hierarchical Laplacians”, ESAIM-Prob. Stat., 23 (2019), 68–81  crossref  mathscinet  zmath  isi  scopus
    11. Chatterjee S., “Rigidity of the Three-Dimensional Hierarchical Coulomb Gas”, Probab. Theory Relat. Field, 175:3-4 (2019), 1123–1176  crossref  isi
    12. Zuniga-Galindo W.A., Torba S.M., “Non-Archimedean Coulomb Gases”, J. Math. Phys., 61:1 (2020), 013504  crossref  isi
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:675
    Full text:143
    First page:61

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021